Universality for general Wigner-type matrices

Ajanki OH, Erdos L, Krueger T (2017)


Publication Type: Journal article

Publication year: 2017

Journal

Book Volume: 169

Pages Range: 667-727

Journal Issue: 3-4

DOI: 10.1007/s00440-016-0740-2

Abstract

We consider the local eigenvalue distribution of large self-adjoint N× N random matrices H= H with centered independent entries. In contrast to previous works the matrix of variances sij=E|hij|2 is not assumed to be stochastic. Hence the density of states is not the Wigner semicircle law. Its possible shapes are described in the companion paper (Ajanki et al. in Quadratic Vector Equations on the Complex Upper Half Plane. arXiv:1506.05095). We show that as N grows, the resolvent, G(z) = (H- z) - 1, converges to a diagonal matrix, diag (m(z)) , where m(z) = (m1(z) , ⋯ , mN(z)) solves the vector equation -1/mi(z)=z+∑jsijmj(z) that has been analyzed in Ajanki et al. (Quadratic Vector Equations on the Complex Upper Half Plane. arXiv:1506.05095). We prove a local law down to the smallest spectral resolution scale, and bulk universality for both real symmetric and complex hermitian symmetry classes.

Authors with CRIS profile

Involved external institutions

How to cite

APA:

Ajanki, O.H., Erdos, L., & Krueger, T. (2017). Universality for general Wigner-type matrices. Probability Theory and Related Fields, 169(3-4), 667-727. https://dx.doi.org/10.1007/s00440-016-0740-2

MLA:

Ajanki, Oskari H., Laszlo Erdos, and Torben Krueger. "Universality for general Wigner-type matrices." Probability Theory and Related Fields 169.3-4 (2017): 667-727.

BibTeX: Download